Alert archive / California / Wind Advisories in 2016
Wind Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 5, 2016, 3:01 PM PST. It took effect at Jan 6, 2016, 4:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2016, 3:01 PM PST (23:01 UTC)
- In effect from
- Jan 6, 2016, 4:00 AM PST
- Expired
- Jan 6, 2016, 2:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
058 WWUS76 KSTO 052301 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 301 PM PST TUE JAN 5 2016 ...STRONG WINDS WEDNESDAY MORNING IN PORTIONS OF THE CENTRAL VALLEY... .A SECOND PACIFIC FRONT WILL MOVE INTO NORTHERN CALIFORNIA EARLY WEDNESDAY MORNING BRINGING MORE WIND AND RAIN TO THE CENTRAL VALLEY. SOUTHEAST WINDS AHEAD OF THE FRONT WILL INCREASE EARLY WEDNESDAY MORNING AND WILL LIKELY BE ACCOMPANIED BY PERIODS OF MODERATE RAINFALL. WINDS WILL SHIFT TO THE SOUTH AND SOUTHWEST AFTER FRONTAL PASSAGE AND WILL GRADUALLY DECREASE DURING THE AFTERNOON. CAZ016>019-060715- /O.NEW.KSTO.WI.Y.0001.160106T1400Z-160106T2200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 301 PM PST TUE JAN 5 2016 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PST WEDNESDAY. * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH OR HIGHER. * TIMING...SOUTHEAST WINDS INCREASING BY EARLY WEDNESDAY MORNING...DECREASING DURING THE AFTERNOON. * IMPACTS...DIFFICULT DRIVING...POSSIBLE DOWNED TREES OR TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
4 follow-up statements
439 WWUS76 KSTO 052343 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 343 PM PST TUE JAN 5 2016 ...STRONG WINDS WEDNESDAY MORNING IN PORTIONS OF THE CENTRAL VALLEY... .A SECOND PACIFIC FRONT WILL MOVE INTO NORTHERN CALIFORNIA EARLY WEDNESDAY MORNING BRINGING MORE WIND AND RAIN TO THE CENTRAL VALLEY. SOUTHEAST WINDS AHEAD OF THE FRONT WILL INCREASE EARLY WEDNESDAY MORNING AND WILL LIKELY BE ACCOMPANIED BY PERIODS OF MODERATE RAINFALL. WINDS WILL SHIFT TO THE SOUTH AND SOUTHWEST AFTER FRONTAL PASSAGE AND WILL GRADUALLY DECREASE DURING THE AFTERNOON. CAZ016>019-062200- /O.CON.KSTO.WI.Y.0001.160106T1400Z-160106T2200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 343 PM PST TUE JAN 5 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PST WEDNESDAY... * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH OR HIGHER. * TIMING...SOUTHEAST WINDS INCREASING BY EARLY WEDNESDAY MORNING...DECREASING DURING THE AFTERNOON. * IMPACTS...DIFFICULT DRIVING...POSSIBLE DOWNED TREES OR TREE BRANCHES. * LOCATIONS...AREAS ALONG AND WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY...MARYSVILLE/YUBA CITY...SACRAMENTO... FAIRFIELD...STOCKTON...MODESTO...AND THE SACRAMENTO DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
480 WWUS76 KSTO 060454 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 854 PM PST TUE JAN 5 2016 ...STRONG WINDS WEDNESDAY MORNING IN PORTIONS OF THE CENTRAL VALLEY... .A SECOND PACIFIC FRONT WILL MOVE INTO NORTHERN CALIFORNIA EARLY WEDNESDAY MORNING BRINGING MORE WIND AND RAIN TO THE CENTRAL VALLEY. SOUTHEAST WINDS AHEAD OF THE FRONT WILL INCREASE EARLY WEDNESDAY MORNING AND WILL LIKELY BE ACCOMPANIED BY PERIODS OF MODERATE RAINFALL. WINDS WILL SHIFT TO THE SOUTH AND SOUTHWEST AFTER FRONTAL PASSAGE AND WILL GRADUALLY DECREASE DURING THE AFTERNOON. CAZ016>019-061300- /O.EXT.KSTO.WI.Y.0001.160106T1200Z-160106T2200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 854 PM PST TUE JAN 5 2016 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 2 PM PST WEDNESDAY... * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH OR HIGHER. * TIMING...SOUTHEAST WINDS INCREASING BY EARLY WEDNESDAY MORNING...DECREASING DURING THE AFTERNOON. * IMPACTS...DIFFICULT DRIVING...POSSIBLE DOWNED TREES OR TREE BRANCHES. * LOCATIONS...AREAS ALONG AND WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY...MARYSVILLE/YUBA CITY... SACRAMENTO... FAIRFIELD...STOCKTON...MODESTO...AND THE SACRAMENTO DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
881 WWUS76 KSTO 061253 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 453 AM PST WED JAN 6 2016 ...STRONG WINDS THIS MORNING IN PORTIONS OF THE CENTRAL VALLEY... .A SECOND PACIFIC FRONT HAS MOVED INTO NORTHERN CALIFORNIA THIS MORNING AND WILL BRING MORE WIND AND RAIN TO THE CENTRAL VALLEY TODAY. SOUTHEAST WINDS AHEAD OF THE FRONT WILL INCREASE DURING THE MORNING COMMUTE HOURS AND WILL LIKELY BE ACCOMPANIED BY PERIODS OF MODERATE RAINFALL. WINDS WILL SHIFT TO THE SOUTH AND SOUTHWEST AFTER FRONTAL PASSAGE AND WILL GRADUALLY DECREASE DURING THE AFTERNOON. CAZ016>019-062200- /O.CON.KSTO.WI.Y.0001.000000T0000Z-160106T2200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 453 AM PST WED JAN 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH OR HIGHER. * TIMING...SOUTHEAST WINDS INCREASING THIS MORNING...DECREASING DURING THE AFTERNOON. * IMPACTS...DIFFICULT DRIVING...POSSIBLE DOWNED TREES OR TREE BRANCHES. * LOCATIONS...AREAS ALONG AND WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY...MARYSVILLE/YUBA CITY... SACRAMENTO... FAIRFIELD...STOCKTON...MODESTO...AND THE SACRAMENTO DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
731 WWUS76 KSTO 062207 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 207 PM PST WED JAN 6 2016 CAZ016>019-062315- /O.EXP.KSTO.WI.Y.0001.000000T0000Z-160106T2200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 207 PM PST WED JAN 6 2016 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... SOUTHERLY WINDS HAVE DECREASED THIS AFTERNOON SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. LOCALLY BREEZY WINDS ARE POSSIBLE THROUGH EARLY THIS EVENING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:47 PM PST, 14 minutes earlier.
Area forecast discussion, Jan 5, 2:47 PM PST, 14 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 247 PM PST TUE JAN 5 2016 .SYNOPSIS... Active weather pattern continues to impact northern California this week. Another round of breezy winds, mountain snow and valley rain for Wednesday and Wednesday night with showers and isolated thunderstorms Thursday. Still looks like Friday will be our driest day so plan outdoor activities accordingly. && .DISCUSSION... Main energy with latest weather system currently passing over NorCal this afternoon and evening is setting off convective showers. Haven't seen any lightning with these showers yet, but there is a still a threat of lightning through the early evening. None the less, showers will bring moderate rainfall which will impact the evening commute. Areas that have not cleared clogged storm drains or culverts may once again experience ponding of water or localized street flooding. With the convective nature of the showers, snow levels will be driven down around 4500 feet this evening, and snow covered roads will once again plague mountain travel. Due to the showers and mountain snow, the current Flash FLood watch for the Valley/Rocky/Jerusalem and Butte Burn scars and Winter Storm warning will remain in effect through 7 pm and 10 pm respectively. There will be a brief break late tonight, before yet another system moves in Wednesday. Wednesdays system is not as moist as this current system, but it is going to be cooler. Also, there is a bit more wind with this system, especially over the central Sacramento through the northern San Joaquin Valley. As a result, the valley impacts will be less from rain as showers are not expected to be as heavy. However, the Sierra Nevada mountains will once again experience hazardous travel conditions with chain restrictions expected once again. Also, the Coastal and Cascade mountain passes may also experience snow accumulations that result in travel hazards. Stay tuned to the forecast as another round of winter headlines is likely. The winds in the central Sacramento through northern San Joaquin valleys tomorrow will be strong enough to result in some impacts like localized downed trees and power lines. Therefore, a wind advisory has been issued for Wednesday morning through early afternoon in these regions. Elsewhere, breezy winds, like those experienced early this morning, are expected. This system will linger over Northern California through Thursday, keeping a threat of showers and isolated thunderstorms in the forecast. Again, we'll have to monitor where storms develop as locally heavy rain will be possible which could result in Flash Flood/Debris Flow issues for area burn scars. A ridge begins to build over the area Friday behind the exiting weather system. However, the models are holding on to enough moisture to keep some isolated showers in the forecast. Still the driest day this week for any outdoor activities. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) Model consensus in the EFP is the only relatively dry day will be Sun...with the GFS suggesting a drier pattern for Norcal due to a persistent and amplified ridge along the W Coast early next week. Difference in model details leads to low confidence in the EFP...beginning with Sat. A more glancing blow is offered by the GFS as the short wave tracks along the coast...while the ECMWF pushes the short wave through the amplified W Coast ridge developing in the wake of the longer wave trof this week. Some weakening of the short wave is anticipated when encountering the amplified ridge...so we lean towards the GFS...but not with both feet. After which...another trof/closed low encounters the W Coast ridge Mon and Tue and encounters a similar fate...either staying offshore and weakening as it approaches the coast per the GFS...or making it inland but weakening as it moves inland per the ECMWF. Our PoPs reflect the uncertainty of these scenarios and obviously the details will need to be sorted out in later forecasts. JHM && .AVIATION... Scattered showers and a slight chance of thunderstorms will continue across Valley TAF sites through early evening as weather front moves through the region. Widespread MVFR/IFR conditions are likely to continue, with LIFR for the mountains. South winds 5-15 kt will continue through the evening. Next weather system will move inland after 12z Wednesday, with MVFR/IFR conditions continuing. SE winds will increase to 15-25 kt with gusts to 35-40 kt, strongest near Sacramento and Stockton TAF sites. Aviation Weather Warning Has Been Issued For The Stockton Airport Between 6am and 1pm Wednesday for Sustained Winds Greater Than 24 Knots, and Wind Gusts Greater Than 35 Knots. Dang && .STO Watches/Warnings/Advisories... Winter Storm Warning until 10 PM PST this evening for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory from 6 AM to 2 PM PST Wednesday for Carquinez Strait and Delta-Central Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. Flash Flood Watch until 7 PM PST this evening for Clear Lake/Southern Lake County. &&
In the hours before
Special weather statement, Jan 5, 2:06 PM PST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
206 PM PST TUE JAN 5 2016
CAZ013>019-063-064-066-067-061415-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO...
ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON
206 PM PST TUE JAN 5 2016
...UNSETTLED WEATHER IMPACTING NORTHERN CALIFORNIA THIS WEEK...
.IMPACTS...
*URBAN AND STREET FLOODING FROM CLOGGED DRAINS AND CULVERTS.
*LOCALIZED POWER OUTAGES AND TREES DOWNED FROM GUSTY WINDS
WEDNESDAY.
*ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN TODAY AND
THURSDAY. POTENTIAL FOR BURN SCAR DEBRIS FLOWS.
.FORECAST CONFIDENCE...
*HIGH FOR UNSETTLED PATTERN.
*HIGH FOR BREEZY WINDS WEDNESDAY.
*MEDIUM FOR TIMING AND PRECIPITATION AMOUNTS.
*MEDIUM FOR LOCATION OF THUNDERSTORMS.
.TIMING AND STRENGTH...
*TUESDAY - ISOLATED THUNDERSTORMS THROUGH 7 PM WITH LOCALLY
HEAVY RAIN.
*WEDNESDAY THROUGH THURSDAY
*GUSTY SOUTH WINDS WEDNESDAY MORNING.
*LOWER SNOW LEVELS TO 3500 FT BY WEDNESDAY EVENING.
*HAZARDOUS TRAVEL OVER SIERRA, CASCADE, AND COASTAL RANGE
PASSES.
*HEAVIEST RAIN WEDNESDAY AND WEDNESDAY EVENING.
*AFTERNOON THUNDERSTORMS THURSDAY.
.WEATHER SUMMARY...
AS THE NEXT IN A SERIES OF WEATHER SYSTEMS MAKES ITS WAY ACROSS
NORTHERN CALIFORNIA THIS EVENING, MORE SHOWERS AND ISOLATED
THUNDERSTORMS WILL PLAGUE EVENING ACTIVITIES. THERE WILL BE A
BREAK IN THE ACTION FROM LATE THIS EVENING THROUGH THE OVERNIGHT
HOURS BEFORE THE NEXT WEATHER SYSTEM MOVES IN.
RAIN, MODERATE AT TIMES, WILL PUSH INTO THE AREA LATE TONIGHT AND
ACROSS THE REGION WEDNESDAY. IN ADDITION TO PRECIPITATION, SOME
BREEZY TO LOCALLY STRONG SOUTH WINDS ARE EXPECTED IN THE SAN
JOAQUIN AND SOUTHERN SACRAMENTO VALLEY WEDNESDAY MORNING. THESE
WINDS MAY RESULT IN LOCALIZED POWER OUTAGES AND DOWNED TREES.
SHOWERS WILL LINGER INTO THURSDAY WITH MORE ISOLATED THUNDERSTORMS
POSSIBLE.
FRIDAY WILL LIKELY BE THE DRIEST DAY OF THE WEEK WITH ONLY
ISOLATED SHOWERS EXPECTED. THE WEEKEND LOOKS UNSETTLED, BUT THE
MODELS DIFFER ON EXACT LOCATION AND TIMING OF WEATHER SYSTEMS.The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 5:10 AM PST | Areal Flood Advisory | STO | Placer, Sacramento, San Joaquin, Solano, Stanislaus, Yolo | 7 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.